Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking Neurotin for burning mouth syndrome. When will it start helping?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
i have burning mouth syndrome and are taking neurotin. am taking 600 mg at night. when will it start helping.
Posted Sun, 22 Jul 2012 in Ear, Nose and Throat Problems
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello and thanks for the query.
Burning mouth syndrome is characterized by a burning sensation in the tongue or other oral sites, usually in the absence of clinical and laboratory findings. Affected patients often present with multiple oral complaints, including burning, dryness and taste alterations. Burning mouth complaints are reported more often in women, especially after menopause. Typically, patients awaken without pain but note increasing symptoms through the day and into the evening. 

 Given in low dosages, benzodiazepines, tricyclic antidepressants or anticonvulsants may be effective in patients with burning mouth syndrome. 

NEURONTIN is being used for burning mouth syndrome and it's effect varies from person to person but the studies say that one has full effect after the use of 3 to 4 weeks.
I hope to have answered your query however you may revert to me for any other query.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor